Alert archive / Pennsylvania / Winter Weather Advisories in 2009

Winter Weather Advisory 9, NWS Philadelphia/Mount Holly

October 17, 2009Sussex County, New Jersey; Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this winter weather advisory at Oct 17, 2009, 3:15 AM EDT for Sussex County, New Jersey; Carbon County, Monroe County, Pennsylvania. It took effect at Oct 17, 2009, 8:58 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2009, 3:15 AM EDT (07:15 UTC)
In effect from
Oct 17, 2009, 8:58 AM EDT
Expired
Oct 18, 2009, 3:00 AM EDT
In force
18 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 170715
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EDT SAT OCT 17 2009

NJZ001-PAZ054-055-172100-
/O.UPG.KPHI.WS.A.0006.091017T1600Z-091018T1200Z/
/O.NEW.KPHI.WW.Y.0009.091017T2200Z-091018T1600Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
315 AM EDT SAT OCT 17 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON EDT SUNDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY.
IT IS IN EFFECT FROM 600 PM THIS EVENING UNTIL NOON ON SUNDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

ANOTHER AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OFF THE
MIDDLE ATLANTIC COAST TODAY AND TONIGHT AND IT SHOULD MOVE TO THE
NORTHEAST AND OUT TO SEA ON SUNDAY AND MONDAY. THE LOW WILL LIKELY
BRING SOME ADDITIONAL SNOW TO PARTS OF THE POCONO REGION AND TO
PARTS OF FAR NORTHERN NEW JERSEY OVER THE WEEKEND.

FOR TODAY, PERIODS OF LIGHT SNOW ARE EXPECTED IN THE HIGHER
ELEVATIONS, WITH LIGHT RAIN IN THE VALLEYS. LITTLE OR NO SNOW
ACCUMULATION IS ANTICIPATED THROUGH THIS EVENING.

AFTER DARK, LIGHT SNOW MAY BEGIN TO ACCUMULATE IN THE HIGHER
ELEVATIONS. THE INTENSITY OF THE SNOW IS FORECAST TO INCREASE
OVERNIGHT AND INTO SUNDAY MORNING. BY LATE SUNDAY MORNING, SOME
LOCATIONS COULD RECEIVE FROM 2 TO 4 INCHES OF NEW SNOW WITH
PERHAPS AN ISOLATED SPOT OR TWO PICKING UP 5 OR 6 INCHES. IN THE
VALLEYS, THERE WILL BE A MIX OF RAIN AND SNOW FOR TONIGHT INTO
SUNDAY MORNING, WITH LITTLE OR NO SNOW ACCUMULATION ANTICIPATED.

THE PRECIPITATION IS FORECAST TO TAPER GRADUALLY TO SHOWERS
DURING SUNDAY AFTERNOON AND SUNDAY EVENING, WITH A DECREASING
POTENTIAL FOR ANY ADDITIONAL SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE DRIVING IN THE POCONO REGION OR IN FAR NORTHERN
NEW JERSEY THIS WEEKEND, BE PREPARED FOR LESS THAN IDEAL
CONDITIONS AT TIMES, ESPECIALLY IN THE HIGHER ELEVATIONS.

WHERE THE SNOW ACCUMULATES, IT WILL LIKELY BE WET AND HEAVY. THE
SNOW COULD BRING DOWN TREE LIMBS AND POWER LINES.

$$

IOVINO
4 follow-up statements
000 
WWUS41 KPHI 171258
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 AM EDT SAT OCT 17 2009

NJZ001-PAZ054-055-172100-
/O.EXT.KPHI.WW.Y.0009.091017T1258Z-091018T1600Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
858 AM EDT SAT OCT 17 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EDT SUNDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EDT
SUNDAY. 

ANOTHER AREA OF LOW PRESSURE WILL DEVELOP OFF THE MIDDLE ATLANTIC
COAST TODAY AND TONIGHT AND IT SHOULD MOVE TO THE NORTHEAST AND
OUT TO SEA ON SUNDAY AND MONDAY. THE LOW WILL BRING SOME ADDITIONAL
SNOW TO PARTS OF THE POCONO REGION AND TO PARTS OF FAR NORTHERN
NEW JERSEY.

MOST OF THE SNOW SHOULD OCCUR AT ELEVATIONS ABOVE 1500 FEET TODAY
WITH AN INCH OR TWO POSSIBLE MAINLY ON GRASSY AREAS. AT ELEVATIONS
BELOW 1500 FEET, MOSTLY RAIN SHOULD FALL.

TONIGHT...THE SNOW WILL CONTINUE TO ACCUMULATE AT THE HIGHER
ELEVATIONS, SOME SLIPPERY CONDITIONS COULD ALSO DEVELOP ON THE
ROADS. TOTAL NEW ACCUMULATIONS OF 2 TO 4 INCHES ARE ANTICIPATED,
BUT SOME ISOLATED LOCALITIES COULD SEE UP TO 6 INCHES. IN THE
VALLEYS...THERE WILL BE A MIX OF RAIN AND SNOW FOR TONIGHT INTO
SUNDAY MORNING...WITH LITTLE OR NO SNOW ACCUMULATION ANTICIPATED.

THE PRECIPITATION IS FORECAST TO TAPER GRADUALLY TO SHOWERS
DURING SUNDAY AFTERNOON AND SUNDAY EVENING... WITH A DECREASING
POTENTIAL FOR ANY ADDITIONAL SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE DRIVING IN THE POCONO REGION OR IN FAR NORTHERN
NEW JERSEY THIS WEEKEND... BE PREPARED FOR LESS THAN IDEAL
CONDITIONS AT TIMES... ESPECIALLY IN THE HIGHER ELEVATIONS.

WHERE THE SNOW ACCUMULATES... IT WILL LIKELY BE WET AND HEAVY.
THE SNOW COULD BRING DOWN TREE LIMBS AND POWER LINES.

$$


RNS
000 
WWUS41 KPHI 171800
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 PM EDT SAT OCT 17 2009

NJZ001-PAZ054-055-180900-
/O.CON.KPHI.WW.Y.0009.000000T0000Z-091018T1600Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
200 PM EDT SAT OCT 17 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY. 

LOW PRESSURE EAST OF DELMARVA WILL INTENSIFY SLOWLY AS IT MOVES
SLOWLY TO THE NORTH THROUGH SUNDAY. THE LOW WILL BRING SOME SNOW
TO THE HIGHER ELEVATIONS IN THE POCONOS AND IN NORTHWEST NEW
JERSEY. 

MOST OF THE SNOW SHOULD OCCUR AT ELEVATIONS ABOVE 1500 FEET.
THROUGH SUNDAY MORNING, 1 TO 3 INCHES OF SNOW SHOULD HAVE FALLEN,
HOWEVER, MOST OF THE ACCUMULATION SHOULD BE ON GRASSY AREAS.

OVER ELEVATIONS BELOW 1500 FEET, MOSTLY RAIN IS ANTICIPATED,
ALTHOUGH SOME WET SNOW COULD MIX WITH THE RAIN INTO SUNDAY MORNING.

THE PRECIPITATION IS FORECAST TO TAPER GRADUALLY TO SHOWERS
SUNDAY AFTERNOON AND EVENING...WITH A DECREASING POTENTIAL FOR
ANY ADDITIONAL SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE DRIVING IN THE POCONO REGION OR IN FAR NORTHERN
NEW JERSEY THIS WEEKEND... E PREPARED FOR LESS THAN IDEAL
CONDITIONS AT TIMES...ESPECIALLY IN THE HIGHER ELEVATIONS.

WHERE THE SNOW ACCUMULATES... IT WILL LIKELY BE WET AND HEAVY.
THE SNOW COULD BRING DOWN A FEW TREE LIMBS AND POWER LINES.

$$

RNS
000 
WWUS41 KPHI 180138
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EDT SAT OCT 17 2009

NJZ001-180245-
/O.CAN.KPHI.WW.Y.0009.000000T0000Z-091018T1600Z/
SUSSEX-
INCLUDING THE CITY OF...NEWTON
938 PM EDT SAT OCT 17 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

WHILE SOME LIGHT ACCUMULATING SNOW IS POSSIBLE OVER THE HIGHEST
TERRAIN OF SUSSEX COUNTY, ITS NO LONGER EXPECTED TO BE HEAVY
OR WIDESPREAD ENOUGH TO CONTINUE THE ADVISORY.

$$

PAZ054-055-181000-
/O.CON.KPHI.WW.Y.0009.000000T0000Z-091018T1600Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
938 PM EDT SAT OCT 17 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
SUNDAY. 

LOW PRESSURE EAST OF DELMARVA WILL INTENSIFY SLOWLY AS IT MOVES
SLOWLY TO THE NORTHEAST THROUGH SUNDAY. THE LOW WILL BRING SOME SNOW
TO THE HIGHER ELEVATIONS IN THE POCONOS.

PRECIPITATION WILL INCREASE IN INTENSITY OVERNIGHT AND THEN
INCREASE IN INTENSITY SHOULD CHANGE THE RAIN OVER TO SNOW,
ESPECIALLY IN THE HIGHER TERRAIN. MOST OF THE SNOW SHOULD OCCUR
AT ELEVATIONS ABOVE 1500 FEET. THROUGH SUNDAY MORNING... 1 TO 3
INCHES OF SNOW SHOULD HAVE FALLEN... HOWEVER... MOST OF THE
ACCUMULATION SHOULD BE ON GRASSY AREAS.

ELEVATIONS BELOW 1500 FEET...MOSTLY RAIN IS ANTICIPATED...
ALTHOUGH SOME WET SNOW COULD MIX WITH THE RAIN INTO SUNDAY
MORNING DURING HEAVIER PRECIPITATION PERIODS.

THE PRECIPITATION IS FORECAST TO TAPER GRADUALLY TO SHOWERS
SUNDAY AFTERNOON AND EVENING...WITH A DECREASING POTENTIAL FOR
ANY ADDITIONAL SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE DRIVING IN THE POCONO REGION...BE PREPARED FOR
LESS THAN IDEAL CONDITIONS AT TIMES...ESPECIALLY IN THE HIGHER
ELEVATIONS OVERNIGHT AND EARLY SUNDAY MORNING. WHERE THE SNOW
ACCUMULATES... IT WILL LIKELY BE WET AND HEAVY. THE SNOW MIGHT 
BRING DOWN A FEW TREE LIMBS AND POWER LINES.

$$

GIGI
000 
WWUS41 KPHI 180700
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 AM EDT SUN OCT 18 2009

PAZ054-055-180800-
/O.CAN.KPHI.WW.Y.0009.000000T0000Z-091018T1600Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
300 AM EDT SUN OCT 18 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

RAIN IS EXPECTED TODAY IN THE VALLEYS, WITH RAIN AND SNOW
FORECAST FOR THE HIGHER ELEVATIONS. SOME LOCATIONS ABOVE 1500 FEET
IN ELEVATION COULD RECEIVE A LIGHT ACCUMULATION OF SNOW, MAINLY ON
GRASSY SURFACE. SNOWFALL AMOUNTS SHOULD BE MOSTLY AN INCH OR LESS.
  
WITH THE SNOW EXPECTED TO HAVE ONLY A LIMITED IMPACT ON THE REGION, 
THE WINTER WEATHER ADVISORY HAS BEEN DISCONTINUED.

$$

IOVINO

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Oct 16, 9:38 PM EDT, 5 hours 37 minutes earlier.

Area forecast discussion, Oct 16, 9:38 PM EDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EDT FRI OCT 16 2009

.SYNOPSIS...
A COASTAL LOW WILL DEVELOP OFF THE CAROLINA COAST SATURDAY AND
TRACK NORTHEAST ALONG THE MID ATLANTIC COAST. THIS LOW WILL IMPACT
OUR WEATHER THROUGH THE WEEKEND. HIGH PRESSURE WILL THEN BUILD IN
FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PLENTY OF MOISTURE STILL LINGERING AROUND THE REGION WITH OUR
FIRST NOREASTER PULLING AWAY. REGIONAL MOSAIC RADAR SHOW A
MODERATE BAND OF RAIN MOVING THROUGH NORTHAMPTON AND HUNTERDON
COUNTIES AT THIS TIME. MOST OPERATIONAL MODELS ARE SHOWING THIS
PRECIPITATION CONTINUING THROUGH THE OVERNIGHT HOURS AS IT FOLLOWS
ALONG AN AREA OF ENHANCED OMEGA AND AN INVERTED TROUGH AXIS.
PRECIPITATION AMOUNTS SHOULD BE ON THE LIGHTER SIDE WITH A FEW
SPARSE AREAS RECEIVING HIGHER AMOUNTS. OTHERWISE TEMPERATURES WILL
REMAIN FAIRLY STATIONARY FROM WHERE THEY WERE TODAY. NOT
FORECASTING SIGNIFICANT DIURNAL TRENDS TONIGHT WITH ALL THE CLOUDS
AROUND AND ANY LIGHT RAIN FALLING WILL KEEP TEMPERATURES FROM
DROPPING TOO MUCH. FORECAST HAS TEMPERATURES IN THE 30S TO THE NORTH
AND WEST OF THE I-95 CORRIDOR AND 40S SOUTH AND EAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
THE NEXT COASTAL LOW FORMS OFF THE CAROLINA COAST TONIGHT AND SLOWLY
STARTS MAKING ITS WAY TOWARD OUR AREA. THERE IS A CONSIDERABLE
AMOUNT OF UNCERTAINTY STILL WITH THE WAY THE MODELS HANDLE THE
STORM AND WITH PRECIPITATION AMOUNTS BUT IT LOOKS LIKE THERE MAY
BE A GENERAL CONCENSUS FORMING WITH THE GFS AND ECMWF. THE
PRECIPITATION WILL LIKELY REMAIN LIGHT THROUGH THE MORNING WITH THE
HEAVIEST AMOUNTS EXPECTED IN THE EVENING AND OVERNIGHT HOURS.

WE HAVE DECIDED AT THIS POINT TO RAISE A WINTER STORM WATCH FOR
SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR CARBON, MONROE AND
SUSSEX COUNTIES. THE WET SNOW FALLING ON TREE BRANCHES FULL OF
LEAVES AND POWER LINES CAN CAUSE PROBLEMS THROUGHOUT THESE AREAS.

THE UPPER TROUGH PUSHES EAST ACROSS OUR AREA, DEEPENING AS IT MOVES
ON ITS WAY. THIS TROUGH FINALLY STARTS TO CLOSE OFF ON LATE
SUNDAY AS IT MOVES FARTHER AWAY FROM OUR AREA. HOWEVER, THIS IS
NOT BEFORE ADDITIONAL PRECIPITATION HAS FALLEN ACROSS OUR REGION.
CHANCES FOR MORE PRECIPITATION WILL CONTINUE TO DIMINISH AS WE HEAD
TOWARD DAYBREAK. OVERALL, SUNDAY WILL START TO SEE IMPROVEMENT ALL
AROUND THE REGION.

ONCE AGAIN WINDS WILL PICK UP AS THE SYSTEM NEARS OUR AREA. THE
WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA BUT WILL ADD TO THE
WIND CHILL MAKING IT FEEL COLDER THAN IT REALLY IS OUT.

TEMPERATURES ON SATURDAY WILL BE SIMILAR TO WHAT WE HAD TODAY
WITH MOST PLACES IN THE UPPER 30S TO MID 40S /SOUTHERN DELAWARE MAY
REACH THE LOWER 50S AGAIN/. LOWS ON SATURDAY NIGHT WILL FALL INTO
THE 30S/40S ACROSS THE REGION. SUNDAY WILL BE THE VERY START OF A
RETURN TO A WARMING TREND. ALTHOUGH, TEMPERATURES WILL STILL
REMAIN IN THE 40S TO LOWER 50S N MUCH OF THE AREA /30S IN THE
NORTHERN AREAS/.

THE PROBABILITIES GIVEN BELOW ARE BASED ON A COMBINATION OF
STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE PAST SEVERAL
WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS POTENTIAL
STORM.  THE PERIOD OF EXPECTED SNOWFALL IS SATURDAY AFTERNOON INTO
SUNDAY MORNING.

====================================================================

           PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
         THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)

====================================================================
STATION      2IN      4IN      6IN      9IN     12IN
====================================================================

MPO          75       55       35       10        5
ABE          <5       <5       <5       <5       <5
PHL          <5       <5       <5       <5       <5
ACY          <5       <5       <5       <5       <5
GED          <5       <5       <5       <5       <5

====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THERE IS LIGHT AT THE END OF THIS RECENT ACTIVE TUNNEL AS THE
BEGINNING OF THIS TIME FRAME WINDS DOWN A PERIOD OF ACTIVE AND
GLOOMY WEATHER. IT APPEARS THAT THE LESS CLOSED LOW SOLUTION FROM
THE SHORT TERM MAY STILL BE THE WAY TO GO. THIS IS MORE IN LINE WITH
THE GFS AND ECMWF DEPICTION OF THE MID AND UPPER LEVELS. IT APPEARS
THAT THE NAMS SLOWER AND MUCH MORE WRAPPED UP SOLUTION IS OVERDONE,
THEREFORE WE LEANED MUCH MORE TOWARD THE PROGRESSIVE SOLUTIONS. HPC
WENT THIS ROUTE AS WELL, BASICALLY GOING MORE WITH THE GFS AND GEFS
ENSEMBLE MEAN. THE GFS AND ECMWF CONTINUE TO SHOW ENERGY IN THE
SOUTHERN PART OF THE UPPER-LEVEL TROUGH, WHICH KEEPS IT MORE
AMPLIFIED/ELONGATED LONGER INSTEAD OF WRAPPING IT UP INTO A CLOSED
LOW. AS THE UPPER-LEVEL TROUGH ORIENTATION IS ANTICIPATED TO STILL
BE A POSITIVE TILT, THIS IS THE MAIN FACTOR PRECLUDING TO MUCH
CLOSING OFF OF A MIDLEVEL CENTER. THIS MOSTLY ALLOWS THE UPPER-LEVEL
TROUGH TO MOVE ACROSS OUR AREA MONDAY, HOWEVER THE SURFACE LOW AND
DEFORMATION AXIS IS ANTICIPATED TO BE OFF THE COAST. THEN, AS
UPPER-LEVEL TROUGHING TAKES PLACE IN THE WEST, DOWNSTREAM RIDGING
WILL BE SHUNTED EASTWARD, ALLOWING THE AMPLIFIED UPPER-LEVEL TROUGH
MOVING OFF THE EAST COAST TO BE COMPLETELY KICKED OUT.

BASED ON THE ABOVE, THE COASTAL LOW FROM THE SHORT TERM IS FORECAST
TO BE EAST OF CAPE COD AT 12Z MONDAY. AS THE UPPER-LEVEL RIDGING
SLIDES EASTWARD, A SURFACE HIGH WILL BUILD INTO OUR AREA LATER
MONDAY AND LINGER THROUGH WEDNESDAY. THERE STILL LOOKS TO BE A
BAROCLINIC ZONE TO OUR NORTH, HOWEVER GIVEN THE MIDLEVEL RIDGING IN
PLACE, THIS BOUNDARY SHOULD REMAIN TO OUR NORTH WEDNESDAY AND
THURSDAY. THE SURFACE HIGH LOOKS TO GRADUALLY SLIDE TO OUR EAST LATE
WEDNESDAY INTO THURSDAY, AS A FRONTAL BOUNDARY AND ASSOCIATED
UPPER-LEVEL ENERGY DIVES ACROSS THE GREAT LAKES AND TOWARD THE OHIO
VALLEY. THIS BOUNDARY AND SURFACE LOW IS FORECAST TO BE IN THE OHIO
VALLEY FRIDAY, HOWEVER A SURFACE HIGH SLIDING ACROSS SOUTHEASTERN
CANADA COULD PUSH THE AFOREMENTIONED BAROCLINIC ZONE INTO AT LEAST A
PORTION OF OUR CWA. SINCE WE LEANED TOWARD THE MORE PROGRESSIVE
GUIDANCE, WE PAINTED IN A DRY MONDAY. AS A BOUNDARY COULD BE LURKING
NEARBY, WE WENT WITH SOME SLIGHT CHC AND LOW CHC POPS LATE THURSDAY
AND FRIDAY. AS THE HEIGHTS RISE, TEMPERATURES ARE FORECAST TO
UNDERGO A MODERATING TREND ESPECIALLY FROM TUESDAY ON.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

OUR REGION WILL REMAIN BETWEEN SYSTEMS TONIGHT, HOWEVER THERE IS
ENOUGH ENERGY LINGERING THAT IS ALLOWING PERIODS OF MAINLY LIGHT
RAIN AND DRIZZLE TO PERSIST. A SECONDARY STORM IS DEVELOPING OFF THE
COAST OF THE CAROLINAS EARLY THIS EVENING AND THIS FEATURE IS
FORECAST TO STRENGTHEN AS IT MOVES NORTH AND NORTHEASTWARD THIS
WEEKEND. AS THIS OCCURS, RAIN WILL MOVE ACROSS THE AREA WITH A
TENDENCY FOR MORE ORGANIZATION TO THE RAIN TO TAKE PLACE. THE
HEAVIER RAIN LOOKS TO ARRIVE SATURDAY AFTERNOON AND CONTINUE
BEYOND. WE TRENDED THE LATEST TAFS IN THIS DIRECTION, HOWEVER IT
SHOULD BE NOTED THAT THERE IS STILL TIMING UNCERTAINTY WITH SOME OF
THE COMPUTER MODELS. THE LOW OVERCAST WILL CONTINUE OVERALL THROUGH
THE WEEKEND, HOWEVER THE FORECAST SOUNDINGS ACTUALLY SHOW SOME
MODEST LOW-LEVEL DRYING TAKING PLACE THIS EVENING WHICH IS PROBABLY
EXPLAINING SOME OF THE CEILINGS ACTUALLY COMING UP SOME. MOST
TERMINALS ARE EXPECTED TO REMAIN MVFR TO IFR THROUGH THE PERIOD,
HOWEVER FOR AWHILE ESPECIALLY EARLY ON SOME WILL BUMP UP TO VFR
CEILINGS.

THE RAINFALL TONIGHT AND SATURDAY MORNING MAY TEND TO PLAY HAVOC AT
TIMES WITH THE LOCAL VISIBILITIES, THEREFORE A DECENT RANGE IS
ENVISIONED. WHEN THE PRECIPITATION IS LIGHT ENOUGH, THE VISIBILITIES
MAY NOT BE RESTRICTED. OVERALL, WE TRIED TO INDICATE THAT THERE WILL
BE TIMES WHEN THE VISIBILITY MAY NOT BE RESTRICTED. A NORTHEAST WIND
WILL CONTINUE, HOWEVER TONIGHT AND SATURDAY MORNING WE ARE EXPECTING
THE WINDS TO BE LESS THAN 15 KNOTS. AS THE STORM SYSTEM ORGANIZES,
THESE WIND SPEEDS ARE ANTICIPATED TO INCREASE ESPECIALLY CLOSER TO
THE COAST. WE THEREFORE CARRIED SOME GUSTS FOR THE KPHL METRO AREA
ON EASTWARD IN THE AFTERNOON, ALTHOUGH PERHAPS STARTING LATE MORNING
AT KACY.

OUTLOOK...
THE COASTAL STORM IS EXPECTED TO CONTINUE TO IMPACT OUR WEATHER
SUNDAY AND SUNDAY NIGHT, THEN IMPROVING CONDITIONS LOOK TO ARRIVE
MONDAY. WE ARE ANTICIPATING THIS STORM TO BE ALREADY TO OUR
NORTHEAST MONDAY MORNING, THEREFORE DRIER AIR SHOULD BE ARRIVING.
AFTER THIS, HIGH PRESSURE BUILDS IN FROM THE WEST FOR TUESDAY AND
WEDNESDAY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR GUSTS TO 30 KNOTS
AND ELEVATED SEAS. THE SITUATION FOR THE NEXT COUPLE OF DAYS IS
NOT REAL CLEAR, AS ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP
OFF THE MID ATLANTIC COAST. THERE IS SOME UNCERTAINTY REGARDING HOW
INTENSE OR HOW CLOSE TO THE COAST IT WILL BE. WE HAD ORIGINALLY
THOUGHT GALES MIGHT DEVELOP ON SATURDAY, BUT NOW IT SEEMS THE MAIN
DEVELOPMENT WILL BE LATER ON SATURDAY NIGHT INTO SUNDAY AS THE UPPER
LOW TRIES TO CUT OFF. DECIDED FOR NOW NOT TO GO WITH A GALE WATCH
BUT ONE MAY BE NEEDED LATER FOR SATURDAY NIGHT AND/OR SUNDAY.

WINDS/SEAS WILL CONTINUE SOMEWHAT ROUGH SUNDAY NIGHT INTO MONDAY,
BUT SHOULD GRADUALLY CALM DOWN BY TUESDAY AS HIGH PRESSURE
GRADUALLY BUILDS IN FROM THE WEST.

&&

.TIDES/COASTAL FLOODING...
SOME REPORTS OF FLOODING HAVE BEEN RECEIVED WITH THIS EVENINGS
HIGH TIDE AND THE DEPARTURES HAVE BEEN AS HIGH AS 2.2 FEET ALONG
THE COAST. THE PERSISTENT ONSHORE FLOW PUSHING WATER TO THE COAST
AND KEEPING THE BACK BAYS PRETTY MUCH FULL WILL CONTINUE PRETTY
MUCH THROUGH THE WEEKEND AS THE NEXT COASTAL STORM AFFECTS OUR
AREA. THE HIGH TIDE SATURDAY MORNING IS HIGHER THAN THIS EVENINGS
AND GIVEN THE DEPARTURES THAT WERE OBSERVED THIS EVENING, WE
DECIDED TO EXTEND THE COASTAL FLOOD WARNING THROUGH NOON
SATURDAY. THE HIGH TIDES SATURDAY NIGHT AND SUNDAY ARE AT LEVELS
WHERE IT WILL NOT TAKE MUCH OF A DEPARTURE TO GET MINOR TO
MODERATE LEVELS. SINCE THE ONSHORE FLOW IS FORECAST TO STILL BE
WITH US INTO SUNDAY, A COASTAL FLOOD WATCH HAS BEEN ISSUED
FOLLOWING THE WARNING AND RUNS THROUGH NOON SUNDAY TO CATCH THE
SUBSEQUENT HIGH TIDES. IN ADDITION, HEAVY WAVE ACTION WILL CONTINUE
TO ADD TO THE PROBLEMS ALONG THE COAST ESPECIALLY DURING TIMES OF
HIGH TIDE.

FOR THE UPPER DELAWARE BAY AND LOWER DELAWARE RIVER, THE COASTAL
FLOOD ADVISORY HAS BEEN EXPANDED UP TO THE PHILADELPHIA AREA. THE
HIGHER WATER LEVELS HAVE BEEN MAKING ITS WAY UP THE TIDAL PORTION
OF THE DELAWARE RIVER AND BASED ON THE DEPARTURES AT THE
PHILADELPHIA GAUGE, MINOR TIDAL FLOODING LOOKS FAIRLY CERTAIN WITH
THE HIGH TIDE AROUND 1:00 AM SATURDAY. THIS COASTAL FLOOD ADVISORY
IS NOW IN EFFECT UNTIL 3:00 AM SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT SATURDAY FOR PAZ070-071.
     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     MORNING FOR PAZ054-055.
NJ...COASTAL FLOOD WARNING UNTIL NOON EDT SATURDAY FOR NJZ012>014-
     020>027.
     COASTAL FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     MORNING FOR NJZ012>014-020>027.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT SATURDAY FOR NJZ016>019.
     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     MORNING FOR NJZ001.
DE...COASTAL FLOOD WARNING UNTIL NOON EDT SATURDAY FOR DEZ002>004.
     COASTAL FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
     MORNING FOR DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT SATURDAY FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...MEOLA
NEAR TERM...HEAVENER/MEOLA
SHORT TERM...MEOLA
LONG TERM...GORSE
AVIATION...GORSE
MARINE...AMC/GORSE
TIDES/COASTAL FLOODING...AMC/GORSE
Hazardous weather outlook, Oct 16, 9:29 PM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT FRI OCT 16 2009

NJZ001-PAZ054-055-180130-
SUSSEX-CARBON-MONROE-
929 PM EDT FRI OCT 16 2009

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

A COASTAL STORM WILL EFFECT THE REGION ON SATURDAY AND SUNDAY
BRINGING WITH IT POTENTIALLY HEAVY PRECIPITATION AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ007>010-015-PAZ060>062-067>069-180130-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-
SOMERSET-MERCER-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
929 PM EDT FRI OCT 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COASTAL STORM WILL EFFECT THE REGION ON SATURDAY AND SUNDAY
BRINGING WITH IT POTENTIALLY HEAVY PRECIPITATION AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-180130-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
929 PM EDT FRI OCT 16 2009

...COASTAL FLOOD WARNING IN EFFECT UNTIL NOON EDT SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   COASTAL FLOOD WATCH.

A COASTAL STORM WILL EFFECT THE REGION ON SATURDAY AND SUNDAY
BRINGING WITH IT POTENTIALLY HEAVY PRECIPITATION AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-180130-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
929 PM EDT FRI OCT 16 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COASTAL STORM WILL EFFECT THE REGION ON SATURDAY AND SUNDAY
BRINGING WITH IT POTENTIALLY HEAVY PRECIPITATION AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-180130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
929 PM EDT FRI OCT 16 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

A COASTAL STORM WILL EFFECT THE REGION ON SATURDAY AND SUNDAY
BRINGING WITH IT POTENTIALLY HEAVY PRECIPITATION AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:23 PM EDTCoastal Flood WatchPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more5 hr
Oct 17, 10:27 AM EDTGale WarningPHI33 hr

Nearby

Winter Weather Advisories in Pennsylvania, 2009Winter Weather Advisories in New Jersey, 2009Every winter weather advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.